Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 16, 2010, 4:25 PM CDT for Amite County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2010, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 16, 2010, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WGUS54 KLIX 162125 FFWLIX MSC005-170030- /O.NEW.KLIX.FF.W.0013.100716T2125Z-100717T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 425 PM CDT FRI JUL 16 2010 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF LIBERTY... * UNTIL 730 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LIBERTY...MOVING SOUTHEAST AT 10 MPH. * DOPPLER RADAR HAS INDICATED THAT ALMOST 4 INCHES OF RAIN HAS FALLEN WITHIN THE WARNED AREA WITHIN THE PAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INHES! ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3133 9104 3136 9057 3104 9059 3103 9103 $$ JT
1 follow-up statement
593 WGUS74 KLIX 162305 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 PM CDT FRI JUL 16 2010 MSC005-170030- /O.CON.KLIX.FF.W.0013.000000T0000Z-100717T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AMITE MS- 605 PM CDT FRI JUL 16 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR AMITE COUNTY... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THAT ABOUT 4 INCHES OF RAIN HAS FALLEN IN AND AROUND THE CITY OF LIBERTY AND JUST EAST OF THE CITY OF CROSBY. THE RAIN HAS SINCE TAPERED OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && JT LAT...LON 3133 9104 3136 9057 3104 9059 3103 9103 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:26 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 16, 3:26 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CDT FRI JUL 16 2010 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WITH THE RIDGE AXIS EXTENDING ACROSS THE FLORIDA PANHANDLE. A WEAKNESS EXISTS ALONG LONGITUDE 90W COINCIDENT WITH A WEAK SURFACE TROUGH THAT EXTENDS FROM THE NORTHERN GULF TO THE YUCATAN PENINSULA. DEEP SURFACE LOW IS SITUATED NORTH OF THE GREAT LAKES REGION WITH A FRONT EXTENDING SOUTHWESTWARD INTO SOUTHERN MISSOURI. && .SHORT TERM... MODEL GUIDANCE...WITH THE EXCEPTION OF THE NAM...IS IN GOOD AGREEMENT CONCERNING THE SHORT TERM FORECAST. A RELATIVELY WET WEEKEND IS IN STORE FOR THE AREA. THE NAM APPEARS TO BE FAR TOO AGGRESSIVE WITH ITS TREATMENT OF THE SURFACE TROUGH CURRENTLY LOCATED ALONG 90W. FOR THIS REASON...HAVE GENERALLY IGNORED THE NAM IN DEFERENCE TO THE MORE REASONABLE GFS AND ECMWF FORECASTS. SOUTHEASTERLY OR SOUTHERLY WINDS WILL CONTINUE TO PUMP GULF MOISTURE INTO THE AREA. ADDITIONALLY...THE WESTWARD MOVING SURFACE TROUGH WILL CONTINUE TO PROVIDE A FOCUSING MECHANISM FOR THE CONVECTION. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. HOWEVER...A FEW STORMS COULD BECOME STRONG TO LOCALLY SEVERE. THE MAIN THREAT FROM ANY OF THE STRONG/SEVERE STORMS WILL BE STRONG AND DAMAGING WINDS. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD LEAD TO PONDING OF WATER ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. INCREASED CLOUD COVER AND RAIN CHANCES WILL ALSO HELP TO KEEP AFTERNOON TEMPERATURES NEAR OR EVEN SLIGHTLY BELOW NORMAL. .LONG TERM... MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE LONG TERM AND FEW CHANGES HAVE BEEN MADE TO THE GOING FORECAST. LOOKS LIKE AN UPPER LEVEL RIDGE WILL TAKE HOLD OF THE SOUTHEAST CONUS. WITH AN INFLUX OF SOME DRIER AIR ALOFT...EXPECT RAIN CHANCES TO BEGIN DECREASING ON MONDAY. HOWEVER...STILL EXPECT THE TYPICAL 30-40 PERCENT POP EACH DAY AS THERE SHOULD STILL BE ENOUGH MOISTURE IN THE COLUMN TO FIRE OFF SCATTERED CONVECTION. IN ADDITION...WITH THE CLOUD COVER DECREASING...EXPECT AFTERNOON HIGHS TO CLIMB BACK INTO THE 90S THROUGH THE FIRST HALF OF THE WORK WEEK. BY MIDWEEK...BOTH THE GFS AND THE ECMWF FORECAST A FAIRLY RIGOROUS TROPICAL WAVE TO MOVE INTO THE CENTRAL GULF. THIS SHOULD RESULT IN ANOTHER INFLUX OF TROPICAL AIR AND A CORRESPONDING INCREASE IN POPS ACROSS THE AREA. WILL MAINTAIN THE GOING FORECAST WITH HIGH END CHANCE POPS ACROSS THE REGION. THE WAVE SHOULD PULL OFF TO THE WEST PRETTY QUICKLY...AND EXPECT THE RIDGE TO BUILD INTO THE AREA ONCE AGAIN BY THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD OUTSIDE OF CONVECTION. CONVECTION SHOULD DISSIPATE SHORTLY AFTER SUNSET AS DAYTIME HEATING COMES TO AN END. AS SOUTHEAST WINDS CONTINUE TO PUMP DEEP GULF MOISTURE INTO THE AREA...EXPECT A BROKEN CLOUD DECK AROUND 5KFT TO DEVELOP ACROSS THE AREA. THERE MAY BE SOME SPOTTY FOG IN THE MORNING. && .MARINE... HIGH PRESSURE CENTERED OVER THE NORTHWEST GULF WILL CONTINUE TO WEAKEN AS IT MOVES INTO TEXAS. EXPECT HIGHER THAN NORMAL POPS TO CONTINUE THROUGH THE WEEKEND AS A WEAK SURFACE TROUGH CONTINUES ITS WESTWARD TREK THROUGH THE GULF. HIGH PRESSURE WILL ONCE AGAIN BUILD INTO THE AREA FOR THE FIRST PART OF THE WORK WEEK...WITH A RETURN TO LIGHT TO MODERATE SOUTHEAST OR EAST WINDS AND SEAS GENERALLY AROUND 2 FEET THROUGH MOST OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 89 73 89 / 30 70 40 60 BTR 76 91 77 90 / 30 70 40 60 ASD 77 88 75 89 / 30 70 40 60 MSY 77 88 77 90 / 30 70 40 60 GPT 77 87 76 89 / 40 70 40 60 PQL 75 87 74 90 / 40 70 40 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 95/DM
Hazardous weather outlook, Jul 16, 11:05 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT FRI JUL 16 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-171100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1105 AM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER COASTAL AREAS THIS MORNING AND THEN DEVELOP FURTHER INLAND BY EARLY AFTERNOON. A FEW OF THESE THUNDERSTORMS COULD BECOME LOCALLY SEVERE... PRODUCING STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES. SOME STREET FLOODING MAY OCCUR IN REGIONS OF HEAVIER RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...AS A MORE UNSETTLED WEATHER PATTERN TAKES HOLD. THE MOST LIKELY PERIOD OF NUMEROUS THUNDERSTORMS WILL BE SATURDAY AND SUNDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MANNING
In the hours before
Special weather statement, Jul 16, 1:57 PM CDT, 2 hours 28 minutes before
LAZ037-161945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 157 PM CDT FRI JUL 16 2010 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. HELENA PARISH... AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF GREENSBURG...OR ABOUT 2 MILES NORTH OF EASLEYVILLE...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... RURAL ST. HELENA PARISH AT 210 PM THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. MANNING
Special weather statement, Jul 16, 3:01 PM CDT, 1 hour 24 minutes before
LAZ038-162030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 301 PM CDT FRI JUL 16 2010 ...STRONG THUNDERSTORM AFFECTING TANGIPAHOA PARISH... AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF TANGIPAHOA. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... TANGIPAHOA BY 330 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. MANNING
Special weather statement, Jul 16, 3:33 PM CDT, 52 minutes before
LAZ038-162100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 333 PM CDT FRI JUL 16 2010 ...STRONG THUNDERSTORM MOVING EAST AFFECTING TANGIPAHOA PARISH... AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF FRANKLINTON TO 8 MILES NORTH OF AMITE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. MANNING
Special weather statement, Jul 16, 3:43 PM CDT, 42 minutes before
MSZ069-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 PM CDT FRI JUL 16 2010 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING AMITE COUNTY... AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 4 MILES NORTHWEST OF LIBERTY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... LIBERTY BY 415 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. MANNING
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:43 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Jul 16, 10:27 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 48 min |
| Jul 16, 3:51 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.